MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: lot number: potential: 240614d d4: expiration date: potential: may 29.H4: device manufacture date: potential: (b)(6) 2024.H6: investigation conclusion - 4315 is based upon the evaluation of the user facility information and the actual sample not being returned; 67 is based upon functional testing of the retention sample.The reported event occurred when the products were used on dogs or cats.No sample was returned for investigation.Hence, our retention samples of the reported lot were utilized for investigation.Retention sample check: when we observed the catheter part of retention samples (5pc), no defective properties, such as burrs or deformation, which may have contributed to catheter damage, were observed.Manufacture inspection record check: the concerned product type is continuously produced by fully automated machine, and an inner needle and a catheter are assembled by one-time operation.Furthermore, for all the products of concerned product type, a tip of assembly is being checked by special digital camera after inner needle and catheter are assembled.In case of any defects, such as tip-deformation or catheter tip occlusion, those defects will be detected, and the system will automatically segregate them from the line and reject.The manufacture inspection records of the reported lot were reviewed.As a result, no defective properties, which may have contributed to the reported issue, were observed.Furthermore, no similar incidents were reported from other facilities.As there were no anomalies observed in our manufacture inspection records and the retention samples, we were unable to identify the root cause of reported issue.Based on further confirmation, it was found that the issue had occurred approximately 10 times.To cover one of the nine (9) additional cases, this report was submitted.The initial case has been reported under mdr no.9681835-2025-00009.Regarding the affected lot information, we made attempts to confirm if additional nine (9) cases have also occurred from the same lot as the initial case.(9681835-2025-00009.).However, as we were not able to obtain a definite response, we are submitting this report as a potential lot event(240614d).For the product code, based on the information initially provided, which says the issue has frequently occurred on 22g x 1" terumo surflash wingless catheters, the product code was identified the same as the initial case, since we have no other product code for terumo surflash 22g.Although these reports are not related to the same patient the following are the relevant mdr numbers to cover the other nine cases; 9681835-2025-00009, 9681835-2025-00011, 9681835-2025-00012, 9681835-2025-00013, 9681835-2025-00015, 9681835-2025-00016, 9681835-2025-00017, 9681835-2025-00018, and 9681835-2025-00019.Terumo medical products (tmc) (importer) registration no.2243441 is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.9681835.
 
Event or Problem Description
The user facility reported that the involved catheter split internally upon placement with the most recent set of 22g x 1" terumo surflash wingless catheters.No surgical intervention was required.No blood loss was reported.The procedure was completed with another type of device.The patient impact was unknown.Additional information was received on 27jun2025: the catheter would not advance as it had split.It was removed from the patient with no long-term impact or intervention required.There was no blood loss.The user was able to successfully place a terumo surflo-w 22g winged catheter successfully in the patient with no issue.The products were used on dogs and cats.The affected samples have been discarded, and no photos were taken as it was during the placement in anesthetized patients; therefore, they were discarded and replaced.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct section g3.In the initial report the date in section g3 was incorrect, it was inadvertently reported as 27jun2025 when the correct date should have been 25jun2025.This error was found upon review on 21jan2026 and is now being corrected.

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22541787
Report Number9681835-2025-00014
Device Sequence Number7000701
Product Code FOZ
UDI-Device Identifier34987350743597
UDI-Public34987350743597
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSR*FF2225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown